MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon ruptured.A 7.0x200, 75cm mustang balloon was selected for use in an av fistulagram to treat severe subclavian vein stenosis.During the third inflation at 20atm, the balloon ruptured.Fragments remained in the vein.A snare was able to retrieve a couple of the balloon fragments.The distal tip and markers of the balloon were not retrievable.A stent was used to affix and oppose the remaining fragments to the vessel wall to avoid embolization.The procedure was completed.There were no patient complications.
 
Additional Manufacturer Narrative
Device eval by mfr: the device was received with the shaft in three sections due to a complete shaft break at three locations.The fourth section of the device was not returned for analysis.The balloon material was also completely detached from the device.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned section of balloon material measured approximately 110mm and was completely detached from the device due to a complete circumferential tear located at the proximal balloon bond and another located approximately 110mm distal of the first.The remaining distal section of balloon material measuring approximately 90mm was not returned for analysis.The returned proximal section of balloon material was also found to be torn longitudinally along its entire length.A visual and tactile examination found the shaft of the device to have completely detached at three locations.The first shaft break was located approximately 40mm distal of the strain relief.The second was located approximately 5mm distal of the proximal balloon bond.The third was located approximately 140mm distal of the second break.This section of shaft was also found to be severely stretched/damaged and kinked at along its entire length.The distal section of the device including a section of shaft, the distal markerband, the tip of the device and a section of balloon material remained inside the patient and were not returned for analysis.This type of damage is consistent with resistance being encountered excessive tensile force being applied to the device when withdrawing it through the guide/sheath.A visual examination found that both markerbands were detached from the shaft of the device.The detached markerbands were not returned for analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12558458
Report Number2134265-2021-12117
Device Sequence Number19663627
Product Code LIT
UDI-Device Identifier08714729794189
UDI-Public08714729794189
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2023
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0025538941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale